Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 78, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 25, 2015, 10:55 PM CDT for Goliad County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 10:55 PM CDT (03:55 UTC)
- Expired
- May 26, 2015, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goliad County, TX, Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 132 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3543 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
078
WGUS54 KCRP 260355
FFWCRP
TXC175-469-260700-
/O.NEW.KCRP.FF.W.0078.150526T0355Z-150526T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1055 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 200 AM CDT
* AT 1053 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THE HEAVIEST RAINFALL IS OVER MISSION VALLEY...WITH
RAINFALL RATES OF 2 TO 4 INCHES AN HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...GUADALUPE...VICTORIA DETAR HOSPITAL NORTH...SALEM...
DACOSTA...COLETO CREEK PARK...OAK VILLAGE...NURSERY...VICTORIA
MALL...WOOD HI...VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...
VICTORIA RIVERSIDE PARK...SCHROEDER...FORDTRAN...TELFERNER...
VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE...MISSION
VALLEY AND SAXET LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2906 9694 2903 9685 2870 9681 2866 9722
2888 9729 2910 9698
$$
GW2 follow-up statements
380
WGUS74 KCRP 260438
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1138 PM CDT MON MAY 25 2015
TXC175-469-260700-
/O.CON.KCRP.FF.W.0078.000000T0000Z-150526T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-GOLIAD TX-
1138 PM CDT MON MAY 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
VICTORIA AND NORTHEASTERN GOLIAD COUNTIES...
AT 1138 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN SOME AREAS. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...GUADALUPE...VICTORIA DETAR HOSPITAL NORTH...SALEM...
DACOSTA...COLETO CREEK PARK...OAK VILLAGE...NURSERY...VICTORIA
MALL...WOOD HI...VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...
VICTORIA RIVERSIDE PARK...SCHROEDER...FORDTRAN...TELFERNER...VICTORIA
COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE...MISSION VALLEY AND
SAXET LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2906 9694 2903 9685 2870 9681 2866 9722
2888 9729 2910 9698
$$
GW611
WGUS74 KCRP 260530
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT TUE MAY 26 2015
TXC175-469-260539-
/O.CAN.KCRP.FF.W.0078.000000T0000Z-150526T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-GOLIAD TX-
1230 AM CDT TUE MAY 26 2015
...THE FLASH FLOOD WARNING FOR VICTORIA AND NORTHEASTERN GOLIAD
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...IF ANY ROADS ARE FLOODING OR
BARRICADED...DO NOT DRIVE THROUGH THEM!
LAT...LON 2906 9694 2903 9685 2870 9681 2866 9722
2888 9729 2910 9698
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 8:00 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 25, 8:00 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT MON MAY 25 2015
.DISCUSSION...JUST EXTENDED THE TORNADO WATCH TO INCLUDE LIVE
OAK...BEE...AND REFUGIO COUNTIES UNTIL 2AM PER DISCUSSION WITH SPC.
STORMS ARE BACK BUILDING INTO N LIVE OAK COUNTY AND COULD IMPACT
MUCH OF THE NORTHERN COASTAL BEND. CONVERGENCE IS ACTING ON STRONG
INSTABILITY AND COULD RESULT IN A FEW SEVERE STORMS WITH DAMAGING
WINDS...VERY HEAVY RAINFALL AND AN ISOLATED THREAT OF A FEW
TORNADOES. WILL UPDATE THE FLASH FLOOD WATCH TO MIRROR THE TORNADO
WATCH AREA UNTIL 2AM.
ALSO EXTENDED THE SCA'S FOR THE BAYS AND NEARSHORE WATERS UNTIL
AT LEAST 10 PM. BELIEVE INFLOW INTO STORMS WILL MAINTAIN STRONG
ONSHORE FLOW FOR AT LEAST A FEW MORE HOURS UNTIL DECOUPLING
OCCURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 88 76 88 78 / 30 10 10 10 10
VICTORIA 72 88 76 88 75 / 40 10 10 20 10
LAREDO 75 97 76 95 77 / 10 10 10 10 10
ALICE 74 92 76 92 77 / 30 10 10 10 10
ROCKPORT 76 85 78 86 80 / 40 10 10 20 10
COTULLA 73 93 74 92 75 / 10 10 10 20 10
KINGSVILLE 76 90 76 90 77 / 30 10 10 10 10
NAVY CORPUS 77 86 78 86 79 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
JM/75...SHORT TERMHazardous weather outlook, May 25, 5:52 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CDT MON MAY 25 2015 TXZ229>234-239>247-261100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 552 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK... MCMULLEN...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER ALL OF SOUTH TEXAS...WITH THE MAIN CONCERNING BEING DAMAGING WIND AND HAIL. THERE IS A HIGH RISK FOR RIP CURRENTS ON GULF-FACING BEACHES THROUGH MID EVENING DUE TO LONG-PERIOD SWELLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING FOR SEVERE STORMS. ANY RAINFALL AND FLASH FLOODING REPORTS WILL BE APPRECIATED. GMZ230-235-250-255-270-275-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 552 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND WATERWAYS THROUGH EARLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS THROUGH MID EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH EARLY TUESDAY MORNING. THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE WINDS IN EXCESS OF 34 KNOTS. A WATERSPOUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEK. NO SEVERE THUNDERSTORMS ARE ANTICIPATED AT THIS TIME...BUT A FEW STRONG STORMS COULD OCCUR ANY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING FOR SEVERE STORMS. GW/PZ
In the hours before
Special weather statement, May 25, 8:46 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
846 PM CDT MON MAY 25 2015
TXZ231-260230-
LIVE OAK-
846 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LIVE OAK COUNTY...
AT 846 PM CDT...A STRONG THUNDERSTORM WAS OVER NELL...OR 12 MILES
EAST OF CAMPBELLTON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NELL AND ESSEVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2869 9801 2867 9807 2867 9808 2865 9808
2862 9817 2870 9822 2879 9810
TIME...MOT...LOC 0146Z 240DEG 18KT 2872 9810
HARTLocal storm report, May 25, 9:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
919 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FUNNEL CLOUD 8 W GEORGE WEST 28.33N 98.25W
05/25/2015 LIVE OAK TX AMATEUR RADIO
FUNNEL CLOUD LOW TO GROUND
&&
HARTLocal storm report, May 25, 9:22 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
922 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FUNNEL CLOUD 12 SW THREE RIVERS 28.34N 98.32W
05/25/2015 LIVE OAK TX PUBLIC
&&
HARTLocal storm report, May 25, 10:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1018 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 5 E GEORGE WEST 28.33N 98.04W
05/25/2015 E1.00 INCH LIVE OAK TX EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON I-37 AND HIGHWAY 59
INTERCHANGE.
&&
JMETZLocal storm report, May 25, 10:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1029 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 5 E GEORGE WEST 28.33N 98.04W
05/25/2015 E1.00 INCH LIVE OAK TX PUBLIC
PUBLIC REPORTING QUARTER SIZED HAIL AT BURGER KING ON
I-37 AND HIGHWAY 59 INTERCHANGE.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:39 PM CDT | Areal Flood Advisory | CRP | Live Oak | 2 hr |
| May 25, 8:46 PM CDT | Special Weather Statement | CRP | Karnes | 44 min |
| May 25, 8:55 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 3 hr |
| May 25, 9:17 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 28 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 47 min |
| May 25, 9:42 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 2 hr |
| May 25, 9:46 PM CDT | Tornado Warning | CRP | Live Oak | 17 min |
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 50 min |
| May 25, 10:08 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 37 min |
| May 25, 10:17 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 28 min |
| May 25, 10:20 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| May 25, 10:27 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 3 hr |
| May 25, 10:40 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 35 min |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 47 min |
| May 25, 10:45 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 26 min |
| May 25, 11:08 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 37 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 44 min |
| May 25, 11:35 PM CDT | Special Weather Statement | CRP | Live Oak | 25 min |
| May 25, 11:39 PM CDT | Special Weather Statement | CRP | Jackson | 21 min |
| May 25, 11:45 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 3 hr |
| May 26, 12:50 AM CDT | Special Weather Statement | CRP | Refugio | 25 min |
| May 26, 1:18 AM CDT | Special Weather Statement | CRP | Refugio | 27 min |
| May 26, 1:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 26, 1:31 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| May 26, 1:47 AM CDT | Special Weather Statement | CRP | Calhoun | 28 min |
| May 26, 2:17 AM CDT | Special Weather Statement | CRP | Calhoun | 58 min |
| May 26, 9:34 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 14 hr |
| May 26, 9:44 AM CDT | River Flood Warning | CRP | Live Oak, McMullen | 10 days |
| May 26, 9:44 AM CDT | River Flood Warning | CRP | Live Oak | 50 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.